MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE 0.5ML 31G X 6MM U-500 INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE 0.5ML 31G X 6MM U-500 INSULIN SYRINGE; PISTON SYRINGE
Catalog Number 326730
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of 0.5ml 31g x 6mm u-500 insulin syringe experienced the needle piercing through the cap/shield.The following information was provided by the initial reporter: material no.: 326730, batch no.: unknown.It was reported that when recapping the needle, it is easy to redirect the needle tip to pierce the outer cap leading to a needle stick.Verbatim: when drawing up and recapping u-500 insulin syringes, it is quite easy to redirect the needle tip to pierce the outer cap leading to a needle stick.
 
Additional Manufacturer Narrative
Investigation: customer returned a photo of a u500 insulin syringe.Customer states that when drawing up and recapping u-500 insulin syringes, it is quite easy to redirect the needle tip to pierce the outer cap leading to a needle stick.The attached photo was examined and exhibited the cannula through the shield, exposing the cannula, which could lead to a needle stick.Unable to perform dhr check for cannula through shield (reshield) and needle stick (after use) due to unknown lot number.Bd was able to duplicate or confirm the customer¿s indicated failure.As per customer, this issue occurred when reshielding the syringe.
 
Event or Problem Description
It was reported that an unspecified number of 0.5ml 31g x 6mm u-500 insulin syringe experienced the needle piercing through the cap/shield.The following information was provided by the initial reporter: material no.: 326730 batch no.: unknown.It was reported that when recapping the needle, it is easy to redirect the needle tip to pierce the outer cap leading to a needle stick.Verbatim: when drawing up and recapping u-500 insulin syringes, it is quite easy to redirect the needle tip to pierce the outer cap leading to a needle stick.

Brand Name
0.5ML 31G X 6MM U-500 INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8514302
Report Number1920898-2019-00348
Device Sequence Number19501981
Product Code FMF
UDI-Device Identifier00382903267309
UDI-Public00382903267309
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number326730
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;